I have been on clonazepam for more that 3 decades at the same dose (1.50mg). I have experienced increasing anxiety (GAD) over the years, especially in the past 4-6 yrs. By accident, during a particularly tough time, I took 2.0 clonazepam, and felt a respite from severe anxiety and its accompanying effects (tremor, poor sleep, hypervigilance, etc.). I have asked my present dr. to increase my 1.50 dose to 2mg. I know that my retired dr. would have complied, but many new drs. are more cautious.
I would like to know, what recourse I have to get a dr. to increase my dose. Living in anxiety on a daily basis, is a poor quality of life. Would a psychiatrist understand protracted w/d better as it seems that is the problem?
Added 3 Nov 2021:
p.s. I just got an appointment with a psychiatrist! I am so happy but also nervous.
Yes, a psychiatrist is your best bet. Most docs don't even prescribe benzos long-term. They'll refer you to a psychiatrist. So there you go. That's how I finally got on my clonazepam. I've been on it for probably five years now. Good luck
'All things are connected. Whatever befalls the earth befalls the children of the earth.
Oh yeah. Per an article in Scientific American, not an article funded by the Cannabis industry, CBD has not been proven to do anything and terpenes are a scam. Terpenes are just oils found in plants that give it some smell and taste. But like the latest trends in supplements are turmeric and others: do you have any idea how much of these oils it would take to actually make a difference, if they even do anything at all. The entourage effect was made up based on a real medical term called Synergy.
It's added to improve the smell and flavor of the crazy high thc levels in today's buds which all smells like mildew and hay and tastes like hay. Stay lifted but ignore terpenes and go with what you like. For me that's the highest thc% indica I can find. More pure landrace strains please!
28 Nov 2021
I have been on benzodiazepines from 1966 until 8/2018. ( Serax until 1995 than klonopin) Dr. in 2/2018 would not prescribe Klonopin anymore. Was taking .75 mg for insomnia and GAD with panic attacks. The internist did not instruct me how to taper after long-term use. I found a mental health professional and received a prescription for gabapentin 100 mg tid. he left it up to me how to taper towards the end a dosage of klonopin. I was also instructed to take a medical food supplement L-methyl folate. i used a week interval and cut klonopin in half and week later in half and took toward the end the dissolving .125 mg once a day for a week. Acute withdrawal lasted during the tapering and about ten days after stopping .125 dosage once daily. Acute withdrawal symptoms: severe heart palpitations, insomnia, a hyperactive state with severe racing thoughts, and hyperactivity. The palpitations lasted est. about 2/2020.
Still have insomnia in that I sleep about 4 to 6 hours. I feel great at this stage. Memory has improved, no panic attacks or long-term anxiety issues, better relationship with my wife of over 50 years. I will deal with some insomnia because and maybe in another couple of years it to will get better, Stopping this medication has completely changed my life for the better. Behavior changes that I used during withdrawal was to concentrate my thoughts away from the emotional experience of withdrawal towards the things that i enjoy doing. I am 81 and withdrawal helped me more than any one thing that i have done.
16 Nov 2021
You really have no recourse to get your dose increased by your doctor and it could, quite possibly, be seen as drug seeking behaviour and have a negative impact on your treatment. Doctors now have new guidelines that they have to work within, so they are understandably cautious.
A psychiatrist may well have better insight but good ones can be hard to find.